MAUDE Adverse Event Report: ZIMMER BIOMET, INC. SHELL WITH UNI-HOLE POROUS 58 MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. SHELL WITH UNI-HOLE POROUS 58 MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the sterile package was damaged.No adverse events have been reported as a result of the malfunction.Attempts have been made and additional information on the reported event is unavailable.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated.The reported device was returned for further evaluation.Visual review of the returned device found indentation damage and one hole.Pouch was opened during technical evaluation and found plastic embedded in tm surface.The sterility, or breach therefore cannot be confirmed as the sterile blister was not returned for evaluation.Return of the product does not alter the previous investigation, as the root cause remains attributed to transit damage.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
No product was returned; visual and dimensional evaluations could not be performed.Visual evaluation of the provided photo(s) found a puncture in the sterile foil pouch.Sterility has been compromised.Reported event was confirmed by review of photographs provided.Review of the device history record(s) identified no deviations or anomalies during manufacturing.The condition of the device when it left zimmer biomet is conforming to specification.The root cause of the reported event can be attributed to transit damage.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
SHELL WITH UNI-HOLE POROUS 58 MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12816202
Report Number0001822565-2021-03294
Device Sequence Number14647019
Product Code LPH
UDI-Device Identifier00889024151451
UDI-Public(01)00889024151451(17)310313(10)64819068
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K151448
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00875705800
Device Lot Number64819068
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2021
Supplement Date Received by Manufacturer12/10/2021
03/08/2022
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date12/14/2021
03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown